GO!

Fentanyl patch - side effects??

This forum is for dog lovers seeking everyday advice and suggestions on health-related issues. Remember, however, that advice on a public forum simply can't be a substitute for proper medical attention. Only your vet can say assuredly what is best for your dog.

  
(Page 1 of 3: Viewing entries 1 to 10)  
Page Links: 1  2  3  
Tonka- (forever in- our hearts)

Don't Worry Be- Happy
 
 
Barked: Sat Jan 12, '08 11:51am PST 
Anyone ever had problems from Fentanyl? I have kept my mom up for 2 nights howling and pacing and someone told my mom it could be a side effect from th Fentanyl patch....so she took it off because she is desprate for sleep at this point.......I still have Tramadol, and my mom gave me Tramadol around 10:30AM.....I am finally sleeping. My mom had to work on less than 2 hours of sleep yesterday and she was still up with me at 7 AM this morning so she is very tired.....I have some redness around my stitches and I have not been eating but my mom syringe feeds me some food so the Clavamox won't make my stomach worse....
[notify]
Samuel Jacob- (4/1/97-4/4/- 08)

We had seasons- in the sun......

moderator
 
 
Barked: Sat Jan 12, '08 12:52pm PST 
OMD! YES!

When I had it, I whined with every exhale. I was agitated and seemed very uncomfortable.

In the 3 days I had it, Mom was terrified I was in excruciating pain. Within an hour of it being removed, I stopped whining, and finally rested.

I'm sorry they don't tell our humans about this effect.

There have been other threads about this. I'll go look for it.

hug
Samuel Jacob- (4/1/97-4/4/- 08)

We had seasons- in the sun......

moderator
 
 
Barked: Sat Jan 12, '08 1:08pm PST 
http://www.dogster.com/forums/Dog_Health/thread/434863

Page 2, last post by OP

You aren't alone....


hughughug

Tonka- (forever in- our hearts)

Don't Worry Be- Happy
 
 
Barked: Sat Jan 12, '08 4:16pm PST 
Thank you, I wish the vet would have told my mom. I have been sleeping all day. For the past 2 nights I have been up howling and pacing and my mom and dad could not get me to calm down. My mom and I both slept all day!!!! My mom was soooo tired because she had been up with me for 2 days with no sleep. My dad even tried sleeping on the floor next tome, nothing was working. I am so much better since my mom took that patch off......I have been drinking water on my own and everything...
[notify]
Bowser (In- Loving- Memory)

Mommy's angel
 
 
Barked: Sat Jan 12, '08 6:00pm PST 
Glad you're feeling more comfortable with the fentanyl patch off. Any pain med can have weird effects. I used to have a similar reaction with torbugesic or robaxin. Instead of lying down and sleeping it off, I would pace and whine. I think fentanyl side-effects like the one you had can be pretty common.

I hope you heal up quickly! wisheswishes
[notify]
Samuel Jacob- (4/1/97-4/4/- 08)

We had seasons- in the sun......

moderator
 
 
Barked: Sat Jan 12, '08 6:01pm PST 
Oh, I hope your Mom was careful taking it off! It is toxic to humans... Well, not exactly toxic, but they should not touch it in any way. They say to use gloves to take it off and you need the area the patch was in cleaned so they don't get it on them.

I'm glad you are o.k. I was so much better without that darned patch. But Mom waited the entire 3 days, and called the vet before she removed it.

Rest, sweetie... and let your folks rest, too!

hughughug
Bingley

556283
 
 
Barked: Sat Jan 12, '08 7:04pm PST 
It's called dysphoria and it is pretty common with a lot of pain meds. Sometimes it helps to mix a little tranquilizer such as ace in with it.

Sometimes dogs don't like feeling the way they do on the fentanyl patch. They feel out of control so they will whine.
[notify]
Gabe the Dog

It's Gabe. Gabe- the Dog
 
 
Barked: Sat Jan 12, '08 7:09pm PST 
do be careful, if you are not used to it, Fentanyl patches can be dangerous to someone (human) touching it . You should wear gloves to handle. even though it's a smaller dose than what would be given a human, you can for sure absorb it and need to disposes of it where n one else can get to it. As everyone has said, yes, these can be side effects of opiods.
[notify]
Beau

The sweet Lord- Jesus guides my- posts
 
 
Barked: Sat Jan 12, '08 7:58pm PST 
Have you ever taken pain medication like Codeine or Vicodin? Know that fuzzy headed feeling you get? Well, we can say, OK, I'm laying down and sleeping it off. And most dogs do the same thing on pain meds... either they are so sleepy they can't help it, or they lay down and give in to the sedative effect and sleep off the goofy feeling. Some dogs really dislike that fuzzy headed feeling and fight it and fight it and won't lay down and sleep. Bowser is my friend and I remember how he would act on any of those meds. He paced for 24 hours straight! Now, Duke, a new schnauzer friend of mine, just had torbugesic and slept for 3 days cloud 9 ... so each dog is different!

Glad you are feeling better off of the patch!

And Fentanyl isn't toxic to people. They use fentanyl patches on people all the time. It is just that the patch is meant to be absorbed through the skin... so when you take the patch off, if you touch the part where the medicine is you could possibly absorb some. But really it is no big worry... mostly you are going to be touching it by the edges anyways. And even if you did touch the mediciney part... hopefully you weren't hanging on to it for minutes on end where some medicine might absorb through your skin.
[notify]
Oliver -- My Beloved -

Dogs make you a- better human
 
 
Barked: Sat Jan 12, '08 8:08pm PST 
Tonka....I am so glad your mom found out about the patch. I had no idea either; it seems the vet would have warned you of such a possibility. But, it is so good to hear that you are drinking water and that you and Mom are sleeping. We are still sending you healing thoughts, Tonka. Be strong.
[notify]
  (Page 1 of 3: Viewing entries 1 to 10)  
Page Links: 1  2  3